Hail, Wichita
- When
- March 19, 4:49 PM CST
- Where
- Wichita County, 0.57 mi W of Kadane Corner
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.850, -98.840
Isolated strong and at least one severe storm developed along a slowly lifting frontal boundary. Southwesterly winds of 40 to 50 knots, along with adequate instability favored large hail production.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated strong and at least one severe storm developed along a slowly lifting frontal boundary. Southwesterly winds of 40 to 50 knots, along with adequate instability favored large hail production.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 19, 4:42 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 542 PM CDT THU MAR 19 2015 .AVIATION... IFR CONDITIONS IN FOG AND LOW CEILINGS ARE EXPECTED TO LAST THROUGH THE EVENING AND INTO EARLY FRIDAY. CONDITIONS WILL SLOWLY IMPROVE NORTH TO SOUTH ACROSS OKLAHOMA LATER FRIDAY MORNING. ISOLATED THUNDERSTORMS WILL END AROUND WICHITA FALLS BEFORE 200600. LIGHT RAIN WILL MOVE EAST OF OKLAHOMA CITY FRIDAY MORNING. && .PREV DISCUSSION... /ISSUED 356 PM CDT THU MAR 19 2015/ DISCUSSION... THE FIRST POINT OF CONCERN IS THE RISK OF THUNDERSTORMS INTO THIS EVENING...MAINLY IN OUR TEXAS COUNTIES. THE RECENTLY-ISSUED MESOSCALE DISCUSSION FROM SPC PROVIDES DETAILS ON THE SITUATION THERE. IN ADDITION...THE HRRR MODEL SUPPORTS STORM DEVELOPMENT FROM NOW INTO THE LATE EVENING...INCLUDING A FEW NON-SEVERE STORMS NORTH ALMOST AS FAR AS I-40. A COLD FRONT...WHICH IS PART OF THE REASON FOR THE RAIN AND STORMS...WILL STRENGTHEN AND EDGE SOUTH THIS EVENING AND OVERNIGHT...EVENTUALLY PUSHING THE MAIN PRECIPITATION AREA SOUTH. HOWEVER...THE FRONT WILL NOT GET ALL THAT FAR INTO TEXAS...AND SUFFICIENT MOISTURE/LIFT WILL REMAIN IN PLACE TO KEEP A CHANCE OF RAIN IN OUR SOUTHERN COUNTIES WELL INTO THE WEEKEND. ON TUESDAY...ANOTHER STORM SYSTEM WILL TAKE SHAPE...AND TUESDAY SHOULD BE A WINDY DAY WITH A MODERATE TO STRONG CAPPING INVERSION. THIS WILL HOLD DOWN THE CHANCES FOR STORMS UNTIL A COLD FRONT ARRIVES LATE TUESDAY INTO WEDNESDAY. STORM CHANCES WILL RETURN WITH THIS FRONT...ALTHOUGH IT WILL STILL HAVE THE CAP TO CONTEND WITH. BEYOND WEDNESDAY...MODELS DIVERGE QUITE A BIT...ALTHOUGH THE GFS DOES NOT APPEAR TO HAVE A GOOD BACKING FROM ITS OWN ENSEMBLE. SO...WE CAN PROBABLY SAFELY IGNORE THE SNOWFALL THAT IT GENERATES ON THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 43 66 47 70 / 70 10 0 10 HOBART OK 42 62 46 70 / 70 10 0 10 WICHITA FALLS TX 49 62 50 68 / 90 20 10 20 GAGE OK 37 70 43 74 / 50 10 0 0 PONCA CITY OK 39 71 44 73 / 50 10 0 0 DURANT OK 52 62 53 66 / 90 40 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/09/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT THU MAR 19 2015 OKZ004>048-050>052-TXZ083>090-201800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 400 PM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE NEAR AND SOUTH OF THE RED RIVER AND WEST OF I-35 UNTIL LATE EVENING WHEN A COLD FRONT APPROACHES. THE PRIMARY HAZARD WOULD BE HAIL TO THE SIZE OF HALF DOLLARS. SECONDARY HAZARDS WOULD BE GUSTY WINDS TO 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... A SERIES OF STORM SYSTEMS WILL BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY OF NEXT WEEK. SEVERE STORM POTENTIAL WILL EXIST DURING THIS TIMEFRAME BUT PRECISE LOCATIONS AND TIMING REMAIN UNCERTAIN. CHECK BACK FOR FURTHER DETAILS IN FUTURE FORECASTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT THU MAR 19 2015
TXZ085-192200-
WILBARGER TX-
430 PM CDT THU MAR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILBARGER COUNTY UNTIL
500 PM CDT...
AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LAKE KEMP...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LAT...LON 3384 9923 3383 9937 3386 9946 3415 9918
3394 9897 3383 9918
TIME...MOT...LOC 2129Z 230DEG 23KT 3387 9935SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 PM CDT THU MAR 19 2015 TXZ085-088-192230- BAYLOR TX-WILBARGER TX- 455 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR AND SOUTHEASTERN WILBARGER COUNTIES UNTIL 530 PM CDT... AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF LAKE KEMP...MOVING EAST-NORTHEAST AT 20 MPH. THIS STORM WILL CROSS HIGHWAY 183 NEAR THE BAYLOR-WILBARGER COUNTY LINE. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3390 9928 3401 9897 3376 9896 3375 9922 TIME...MOT...LOC 2152Z 254DEG 18KT 3383 9917 ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT THU MAR 19 2015 TXZ089-090-192245- CLAY TX-ARCHER TX- 511 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND EASTERN ARCHER COUNTIES UNTIL 545 PM CDT... AT 509 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES NORTHWEST OF SCOTLAND AND NEAR ARCHER CITY...MOVING EAST-NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3348 9876 3375 9857 3388 9807 3351 9840 TIME...MOT...LOC 2209Z 255DEG 18KT 3370 9851 3356 9863 ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT THU MAR 19 2015 TXZ086-089-192315- WICHITA TX-ARCHER TX- 547 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WICHITA AND NORTHERN ARCHER COUNTIES UNTIL 615 PM CDT... AT 544 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAMAY...MOVING EAST AT 40 MPH. THIS STORM WILL MOVE TOWARD WICHITA FALLS. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... LAT...LON 3376 9888 3393 9892 3408 9843 3379 9843 TIME...MOT...LOC 2244Z 255DEG 35KT 3386 9881 ..SPEG.
The Altus AFB radar (KFDR), 58 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568612.